MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCOMP YANK SUCT HNDLE 40; COVERED YANKAUER

SAGE PRODUCTS LLC QCOMP YANK SUCT HNDLE 40; COVERED YANKAUER
Catalog Number 6429
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation ongoing.
 
Event or Problem Description
Report received of a yankauer soft overmolded tip disengagement related to user error.Reporter stated a 30-year-old male patient who was ventilated through a tracheostomy, was not alert or oriented and was not able to follow commands, bit the yankauer during oral care and the soft overmolded tip disengaged into the patient's mouth.Reporter was unable to confirm if a bite block was in use, however they were able to confirm that the patient bit down on the device.It is unknown how long the yankauer was in use before the event occurred.Staff was able to retrieve the tip with tweezers, and that the patient did not experience any adverse consequences.Although requested, additional information was not provided.Lot information was not provided.The device was returned for evaluation.
 
Event or Problem Description
The reporter provided lot information for the affected device.
 
Additional Manufacturer Narrative
The complainant returned the soft over molded tip to aid in the investigation.Lot information was provided.The tip was not attached to any other part of the yankauer device indicating that it disengaged completely from the suction straw.The tip was returned in one piece; however, there did appear to be some damage to the material, likely due to the patient biting on the yankauer.The weld spot was visible inside of the tip indicating that the tip was likely correctly over molded together with the suction straw during manufacturing.A product history review was performed for the affected product code and lot number.All quality checks performed indicated passing results and all release criteria were met per the product drawing.The straw and soft overmold tip products are manufactured at a third-party supplier.The affected lots were inspected by iqa and received passing results for all attributes.The third-party supplier was contacted to make them aware of this complaint.A review of their production and quality records was performed and indicated the affected lots were manufactured to specification.A labelling review was performed.The finished good label for the affected device provides the following warnings: ¿single patient - multiple use.For oral use only.Discard after 24 hours.Do not allow patient to bite down on the oral care tool.Always use a bite block if patient is not alert or cannot follow instructions.Always follow these warnings to prevent a choking or aspiration hazard and to avoid damage to the device." the label also provides the following instructions for use ¿remove yankauer and discard after 24 hours, or according to hospital protocol." additionally, in process quality checks are performed every two (2) hour and could identify defects with the product.The patient bit the device causing the disengagement of the tip.Therefore, it can be concluded that the root cause is related to misuse of the device.

Brand Name
QCOMP YANK SUCT HNDLE 40
Common Device Name
COVERED YANKAUER
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key21702172
Report Number0001419181-2025-00005
Device Sequence Number18142685
Product Code JOL
UDI-Device Identifier00618029841353
UDI-Public(01)00618029841353(10)99666
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6429
Device Lot Number99666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight54 KG